MAUDE Adverse Event Report: COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS

COOK INC ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER; FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Model Number G13766
Medical Device Problem Code Material Split, Cut or Torn (4008)
Health Effect - Clinical Code No Clinical Signs, Symptoms or Conditions (4582)
Date of Event 03/17/2025
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Blank fields on this form indicate the information is unknown or unavailable.D2a - common device name: additional names: gbo catheter, nephrostomy, general & plastic surgery; lje catheter, nephrostomy.D2b - product code: additional product codes: gbo, lje.(b)(6).H3 - device evaluated by mfg? device evaluation anticipated.This report includes information known at this time.A follow up report will be submitted should additional relevant information become available.This report is required by the fda under 21 cfr part 803.This report is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement made in it is intended to be an admission that any cook device is defective or malfunctioned; that a death or serious injury occurred; or that any cook device caused or contributed to; or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
The tip of an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter was found to be split following a percutaneous transhepatic biliary drainage (ptcd) procedure for an unknown patient.Upon opening the package, no damage to the device was noted.Using the seldinger technique, dilation was completed and an attempt to advance the drainage catheter with the plastic flexible stiffening cannula inserted was made without success.The complaint device was then removed, and a new device of the same kind was successfully advanced into the bile duct.The patient did not have tortuous anatomy.Patient activity level remains unknown.The complaint device was returned to the manufacturer for investigation on 15apr2025.During the preliminary device failure analysis (dfa), a slight split at the catheter's tip was observed.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.
 
Additional Manufacturer Narrative
Investigation ¿ evaluation: the tip of an ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter was found to be split following a percutaneous transhepatic biliary drainage (ptcd) procedure for an unknown patient.Upon opening the package, no damage to the device was noted.Using the seldinger technique, dilation was completed and an attempt to advance the drainage catheter with the plastic flexible stiffening cannula inserted was made without success.The complaint device was then removed, and a new device of the same kind was successfully advanced into the bile duct.The patient did not have tortuous anatomy.Patient activity level remains unknown.The patient did not experience any adverse effects or require any additional procedures due to this occurrence.Reviews of the documentation, including the complaint history, device history record (dhr), quality control procedures, and instructions for use (ifu), as well as a visual inspection of the returned device, were conducted during the investigation.The ultrathane dawson-mueller mac-loc locking loop multipurpose drainage catheter, was returned in an opened, used and damaged condition.The catheter was received with the dtn stiffener inserted into the catheter.An examination of the catheter revealed that the distal tip exhibited the presence of a split.Additionally, a document-based investigation evaluation was performed.A review of the device master record (dmr) concluded that inspection activities are currently in place to prevent the release of non-conforming products related to the reported failure mode.A review of the device history record (dhr) for the device lot found no relevant nonconformances that could have contributed to the reported failure mode.It should be noted that there were no other complaints associated with the final product lot number.Product labeling review the current instructions for use [ifu__multi2_rev1] contains steps relevant to this event.Evidence gathered upon review of the dmr, ifu and device evaluation suggests that the device was not manufactured out of specification, and that there are no nonconforming devices in house or out in the field.Based on the information provided, examination of the returned product, and the results of our investigation, it was concluded that a component failure, with no issues related to design or manufacturing contributed to the reported event.Per the risk assessment no further action is required.The appropriate personnel have been notified.Cook will continue to monitor for similar complaints.This report is required by the fda under 21 cfr part 803 and is based on unconfirmed information submitted by others.Neither the submission of this report nor any statement contained herein is intended to be an admission that any cook device is defective or malfunctioned, that a death or serious injury occurred, nor that any cook device caused, contributed to, or is likely to cause or contribute to a death or serious injury if a malfunction occurred.
 
Event or Problem Description
No additional information regarding the patient and/or event has been received since the previous medwatch report was sent.

Brand Name
ULTRATHANE DAWSON-MUELLER MAC-LOC LOCKING LOOP MULTIPURPOSE DRAINAGE CATHETER
Common Device Name
FGE, STENTS, DRAINS AND DILATORS FOR THE BILIARY DUCTS
Manufacturer (Section D)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer (Section G)
COOK INC
750 daniels way
bloomington IN 47404
Manufacturer Contact
jason crouch
750 daniels way
bloomington, IN 47404
8123392235
MDR Report Key21920883
Report Number1820334-2025-00454
Device Sequence Number8907659
Product Code FGE
UDI-Device Identifier00827002137660
UDI-Public(01)00827002137660(17)280106(10)16406823
Combination Product (Y/N)N
PMA/510(K) Number
K173035
Number of Events Summarized1
Summary Report (Y/N)N
Serviced by Third Party (Y/N)N
Reporter Type Manufacturer
Report Source Other,Foreign,Company Representative
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 08/25/2025
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model NumberG13766
Device Catalogue NumberULT8.5-38-25-P-5S-CLDM-WF-HC
Device Lot Number16406823
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer04/15/2025
Is the Reporter a Health Professional? Yes
Type of Report(Section G)Thirty-Day
Initial Date Received by Manufacturer 04/15/2025
Supplement Date Received by Manufacturer08/18/2025
Initial Report FDA Received Date04/28/2025
Supplement Report FDA Received Date08/25/2025
Was Device Evaluated by Manufacturer? (Y/N) Yes
Date Device Manufactured01/06/2025
Is the Device Labeled for Single Use? (Y/N) Yes
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Usage of Device Initial
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
TERUMO RF-GA35103 (0.035 INCH, 100CM, ANGLED).
Patient SexUnknown